Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 23, 2009, 10:49 AM PST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2009, 10:49 AM PST (18:49 UTC)
- Expired
- Feb 24, 2009, 2:09 PM PST
- In force
- 27 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
978 WHUS76 KEKA 231849 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1049 AM PST MON FEB 23 2009 PZZ455-475-240000- /O.CAN.KEKA.GL.W.0051.000000T0000Z-090223T1900Z/ /O.NEW.KEKA.SC.Y.0010.090223T1849Z-090224T0500Z/ /O.CAN.KEKA.SE.W.0007.000000T0000Z-090224T0200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1049 AM PST MON FEB 23 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... ...HAZARDOUS SEAS WARNING IS CANCELLED... WINDS AND SEAS WILL SLOWLY DIMINISH THROUGH THE DAY...BUT REMAIN WITHIN ADVISORY CRITERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-240000- /O.UPG.KEKA.SI.Y.0017.000000T0000Z-090224T0200Z/ /O.UPG.KEKA.SW.Y.0010.000000T0000Z-090224T0200Z/ /O.EXB.KEKA.GL.W.0051.000000T0000Z-090224T0500Z/ /O.EXB.KEKA.SE.W.0007.000000T0000Z-090224T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 1049 AM PST MON FEB 23 2009 ...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING... GALE FORCE SOUTHERLY WINDS WILL PRODUCE HAZARDOUS SEAS TODAY THROUGH THIS EVENING NEAR A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-240000- /O.EXT.KEKA.GL.W.0051.000000T0000Z-090224T0500Z/ /O.EXT.KEKA.SE.W.0007.000000T0000Z-090224T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 1049 AM PST MON FEB 23 2009 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... GALE FORCE SOUTHERLY WINDS WILL PRODUCE HAZARDOUS SEAS TODAY THROUGH THIS EVENING NEAR A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
181 WHUS76 KEKA 232222 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 222 PM PST MON FEB 23 2009 PZZ450-470-240500- /O.CAN.KEKA.GL.W.0051.000000T0000Z-090224T0500Z/ /O.CAN.KEKA.SE.W.0007.000000T0000Z-090224T0500Z/ /O.EXB.KEKA.SC.Y.0010.000000T0000Z-090224T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 222 PM PST MON FEB 23 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL 3 PM PST TUESDAY... ...GALE WARNING IS CANCELLED... ...HAZARDOUS SEAS WARNING IS CANCELLED... MODERATE WINDS AND SEAS WILL CONTINUE OVERNIGHT AS LOW PRESSURE PASSES TO THE NORTH OF THE WATERS. LONGER PERIOD MIXED SWELL WILL BEGIN TO MOVE THROUGH THE WATERS LATER TONIGHT AND THROUGH MUCH OF THE UPCOMING WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-475-240500- /O.CON.KEKA.SC.Y.0010.000000T0000Z-090224T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 222 PM PST MON FEB 23 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... MODERATE WINDS AND SEAS WILL CONTINUE THIS EVENING AS LOW PRESSURE PASSES WELL TO THE NORTH OF THE WATERS. LONGER PERIOD MIXED SWELL WILL BEGIN TO MOVE THROUGH THE WATERS LATER TONIGHT AND THROUGH MUCH OF THE UPCOMING WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
143 WHUS76 KEKA 241233 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 433 AM PST TUE FEB 24 2009 PZZ455-475-242300- /O.NEW.KEKA.SW.Y.0011.090224T1233Z-090224T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 433 AM PST TUE FEB 24 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-470-242300- /O.CON.KEKA.SC.Y.0010.000000T0000Z-090224T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 433 AM PST TUE FEB 24 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
154 WHUS76 KEKA 242209 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 209 PM PST TUE FEB 24 2009 PZZ450-470-250500- /O.CAN.KEKA.SC.Y.0010.000000T0000Z-090224T2300Z/ /O.NEW.KEKA.SW.Y.0012.090224T2209Z-090225T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 209 PM PST TUE FEB 24 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-475-242315- /O.CAN.KEKA.SW.Y.0011.000000T0000Z-090224T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 209 PM PST TUE FEB 24 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 4:40 AM PST, 6 hours 9 minutes earlier.
Area forecast discussion, Feb 23, 4:40 AM PST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 440 AM PST MON FEB 23 2009 .SYNOPSIS...AN AREA OF LOW PRESSURE OVER THE EASTERN PACIFIC WILL CONTINUE TO BRING BREEZY SOUTHERLY WINDS AND PERIODS OF RAIN TO THE REGION THROUGH THIS AFTERNOON. RAINY AND UNSETTLED WEATHER CONDITIONS WILL CONTINUE THROUGH NEXT WEEK. && .DISCUSSION...MOISTURE STREAMING INTO NW CALIFORNIA HAS KEPT RAINFALL GOING THROUGH THE NIGHT. THE UPPER LOW OVER THE NORTHEAST PACIFIC THAT HAS REMAINED NEARLY STATIONARY OVER THE WEEKEND IS MAKING SLOW PROGRESS TO THE ENE THIS MORNING. OUT AHEAD OF THE LOW...A COLD FRONT IS APPROACHING THE NORTH COAST AND HAS MOVED INSIDE 130W. THE FRONT IS EXPECTED TO REACH THE COAST AROUND NOON AND WILL BRING ANOTHER ROUND OF ENHANCED RAIN TO THE REGION LATER THIS MORNING INTO EARLY AFTERNOON. PRECIP WILL TURN SHOWERY THIS AFTERNOON BEHIND THE FRONT...AND WILL TAPER OFF IN THE SOUTHERN HALF OF THE CWA TONIGHT AS TEMPS ALOFT WARM SLIGHTLY. A WEAK DISTURBANCE WILL CONTINUE THE THREAT OF SHOWERS THROUGH WEDNESDAY. RAIN WILL BE LIKELY AGAIN ON THURSDAY AS A TROUGH DROPS SOUTH ALONG THE BC COAST...A 160+ KNOT JET NOSES INTO CENTRAL CA... AND MOISTURE INCREASES OVER THE AREA. MODEL AGREEMENT HAS IMPROVED SOMEWHAT REGARDING THE DEVELOPMENT OF AN UPPER TROUGH OVER THE NORTHEAST PACIFIC THIS WEEKEND...AND HAVE KEPT POPS ABOVE CLIMATOLOGY THROUGH THE EXTENDED PORTION OF THE FORECAST. KL && .AVIATION...RAIN AND LOW LEVEL WIND SHEAR WILL CONTINUE ACROSS NW CA THROUGH THE MORNING AS AN UPPER LEVEL JET PERSISTS SOUTH OF THE REGION. A COLD FRONT WILL BRING ADDITIONAL RAIN THIS AFTERNOON AND EVENING. THE RAIN WILL BE HEAVY AT TIMES WITH MVFR VISIBILITIES AND LOCAL MVFR/IFR CEILINGS. TH && .MARINE...SOUTHERLY WINDS WILL CONTINUE TO INCREASE THIS MORNING AS A LOW PRESSURE SYSTEM CURRENTLY NEAR 42N 133W APPROACHES THE OR/CA COAST. BUOYS #14 AND #22 HAVE BEEN REPORTING GALE FORCE GUSTS EARLY THIS MORNING AND HAVE ISSUED A GALE WARNING FOR THE SOUTHERN WATERS. THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN OVER THE NORTHERN WATERS THIS MORNING AS A COLD FRONT ASSOCIATED WITH THE LOW APPROACHES THE WATERS. EXPECT GALES TO DEVELOP OVER THE NORTHERN WATERS A COUPLE OF HOURS AFTER SUNRISE. THE NORTHERN INNER WATERS WILL LIKELY SEE SOME GALE FORCE GUSTS BUT DO NOT THINK THEY WILL BE WIDESPREAD ENOUGH TO WARRANT A GALE WARNING. THE GALES WILL GENERATE LARGE AND STEEP WIND WAVES THAT WILL SUPPORT THE HAZARDOUS SEAS WARNING THROUGH THE AFTERNOON. THE WINDS WILL EASE BEHIND THE FRONT LATER THIS MORNING OVER THE SOUTHERN WATERS...AND LATE THIS AFTERNOON OVER THE NORTHERN WATERS. A WEST SWELL WILL BEGIN TO PROPAGATE THROUGH THE WATERS THIS AFTERNOON AND PERSIST THROUGH TUESDAY. A COUPLE OF NW SWELL TRAINS ARE EXPECTED TO MOVE THROUGH THE WATERS LATE IN THE WEEK. TH && .EKA WATCHES/WARNINGS/ADVISORIES... GALE WARNING FROM PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM THROUGH THIS AFTERNOON. GALE WARNING FROM CAPE MENDOCINO TO PT ARENA OUT 60 NM THIS MORNING. HAZARDOUS SEAS WARNING PT ST GEORGE TO CAPE MENDOCINO 10 NM TO 60 NM THROUGH TONIGHT. HAZARDOUS SEAS WARNING CAPE MENDOCINO TO PT ARENA OUT 60 NM THROUGH THIS AFTERNOON. SMALL CRAFT ADVISORY FOR WINDS AND SEAS FROM PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM THROUGH THIS AFTERNOON. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.